Alert archive / Alabama / Red Flag Warnings in 2014

Red Flag Warning 14, NWS Tallahassee, FL

November 14, 20145 counties in Alabama; Bay County, Leon County, Wakulla County, Florida

NWS Tallahassee, FL issued this red flag warning at Nov 14, 2014, 2:16 AM CST for 5 counties in Alabama; Bay County, Leon County, Wakulla County, Florida. It took effect at Nov 14, 2014, 11:00 AM CST. It was in force for 6 hr. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Nov 14, 2014, 2:16 AM CST (08:16 UTC)
In effect from
Nov 14, 2014, 11:00 AM CST
Expired
Nov 14, 2014, 5:00 PM CST
In force
6 hr
Issued by
NWS Tallahassee, FL

Counties Coffee County, AL, Dale County, AL, Geneva County, AL, Henry County, AL, Houston County, AL, Bay County, FL, Leon County, FL, Wakulla County, FL

The radar

The Ft Rucker radar (KEOX), 61 km from the middle of the area, began a volume at 08:18 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Tallahassee Rgnl, FL (KTLH), launched 00:00Z, 8.3 hours before the alert went out and 111 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Tallahassee Rgnl, FL at 00:00Z on 2014-11-14Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Tallahassee Rgnl, FL at 00:00Z on 2014-11-14The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 41 square meters per square second.1939587897117Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
593 m above ground
0-6 km bulk shear
52 kt
0-1 km storm-relative helicity
41 m²/s²
0-3 km storm-relative helicity
53 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

763 
WWUS82 KTAE 140816
RFWTAE

URGENT - FIRE WEATHER MESSAGE
NATIONAL WEATHER SERVICE TALLAHASSEE FL
316 AM EST FRI NOV 14 2014

...A RED FLAG WARNING IS IN EFFECT FRIDAY AFTERNOON FOR SOUTHEAST
ALABAMA DUE TO LONG DURATIONS OF LOW RELATIVE HUMIDITY AND IN
BAY...LEON...AND WAKULLA COUNTIES IN FLORIDA FOR LONG DURATIONS OF
LOW RELATIVE HUMIDITY AND HIGH ERC VALUES...

.A MUCH DRIER AND COLDER AIRMASS WILL BE IN PLACE FRIDAY. IN
SOUTHEAST ALABAMA...RH VALUES WILL DIP BELOW 25 PERCENT FOR 5
HOURS. IN FLORIDA...BAY...LEON...AND WAKULLA COUNTIES WILL MEET
RED FLAG CRITERIA AS WELL FOR A COMBINATION OF LOW RH FOR 5 HOURS
AND HIGH ERC VALUES. A RED FLAG WARNING IS IN EFFECT FOR THESE
COUNTIES FOR FRIDAY AFTERNOON.

ALZ065>069-142300-
/O.UPG.KTAE.FW.A.0011.141114T1800Z-141114T2300Z/
/O.NEW.KTAE.FW.W.0014.141114T1700Z-141114T2300Z/
COFFEE-DALE-HENRY-GENEVA-HOUSTON-
216 AM CST FRI NOV 14 2014

...RED FLAG WARNING IN EFFECT FROM 11 AM THIS MORNING TO 5 PM CST
THIS AFTERNOON FOR SOUTHEAST ALABAMA DUE TO LONG DURATIONS OF LOW
RH VALUES...

* AFFECTED AREA: COFFEE...DALE...HENRY...GENEVA...AND HOUSTON
  COUNTIES IN SOUTHEAST ALABAMA.

* HUMIDITY: 23-24 PERCENT FOR 5 HOURS.

* IMPACTS: ANY FIRES THAT DEVELOP WILL LIKELY SPREAD RAPIDLY.
  OUTDOOR BURNING IS NOT RECOMMENDED.


PRECAUTIONARY/PREPAREDNESS ACTIONS...

A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE EITHER OCCURRING NOW...OR WILL SHORTLY. LOW RELATIVE HUMIDITY
WILL ENHANCE FIRE GROWTH POTENTIAL.

&&

$$

FLZ012-017-027-112-127-142300-
/O.NEW.KTAE.FW.W.0014.141114T1700Z-141114T2300Z/
INLAND BAY-LEON-INLAND WAKULLA-COASTAL BAY-COASTAL WAKULLA-
316 AM EST FRI NOV 14 2014 /216 AM CST FRI NOV 14 2014/

...RED FLAG WARNING IN EFFECT FROM NOON EST /11 AM CST/ TODAY TO
6 PM EST /5 PM CST/ THIS EVENING FOR BAY...LEON...AND WAKULLA
COUNTIES IN FLORIDA FOR A COMBINATION OF LONG DURATIONS OF LOW RH
VALUES AND HIGH ERC VALUES...

* AFFECTED AREA...BAY...LEON...AND WAKULLA COUNTIES IN FLORIDA.

* HUMIDITY...20-27 PERCENT FOR 5 HOURS.

* ERC VALUES...38 IN BAY...43 IN LEON AND WAKULLA.

* IMPACTS...ANY FIRES THAT DEVELOP WILL LIKELY SPREAD RAPIDLY. 
  OUTDOOR BURNING IS NOT RECOMMENDED.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE EITHER OCCURRING NOW...OR WILL SHORTLY. LOW RELATIVE HUMIDITY
WILL ENHANCE FIRE GROWTH POTENTIAL.

&&

$$

MOORE

What forecasters said that day

The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Tallahassee, FL wrote its last area forecast discussion before this red flag warning went out at Nov 13, 7:45 PM CST, 6 hours 31 minutes earlier.

Area forecast discussion, Nov 13, 7:45 PM CST, 6 hours 31 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE TALLAHASSEE FL
845 PM EST Thu Nov 13 2014

.Near Term [Through Tonight]...

Strong low-level CAA continues in the wake of the cold front. As
of 01Z, temperatures in the northwest part of our area have been
trending near the colder end of model guidance which happens to be
comprised of primarily WRF-ARW runs. Therefore, we trended the
forecast with an even blend of the previous forecast and a
consensus of the most recent WRF-ARW runs. This lead to a slightly
expanded area at risk of a freeze tonight, and the Freeze Warning
has been expanded slightly south and east in collaboration with
NWS Atlanta. Wind chills should get into the 20s by daybreak in
most locations other than the eastern Florida Big Bend - including
Tallahassee. There could be wind chills close to advisory criteria
(20 degrees) in parts of southeast Alabama, but the spatial and
temporal extent is expected to be too limited for an advisory.

&&

.Aviation...

[Through 00Z Saturday] MVFR CIGS at ECP, TLH, and VLD will quickly
improve overnight, with clearing skies late tonight and into
tomorrow at all terminals. Breezy northwest to north winds will
continue, but frequent gusts are not currently expected.

&&

.Prev Discussion [403 PM EST]...

.Short Term [Friday Through Saturday Night]...

The short range forecast will feature a broad upper level trough
across the northern two-thirds of the country, with several
shortwaves forecast to move through it. One of these shortwaves
will pass through the Tri-State region un-noticed tomorrow as deep
layer dry air will preclude any rainfall or cloud cover. At the
surface, high pressure will move east from the Middle Mississippi
Valley, into the Mid-Atlantic through Saturday night.

On Friday, continued CAA will keep daytime highs capped in the
lower 50s across southeast Alabama, up to around 60 degrees near
Cross City.

Friday night will most likely be a bit colder than tonight by
virtue of the fact that afternoon highs will be cooler across the
region. However, by Friday night winds will be veering northeast,
effectively putting an end to any CAA. Further, the calm center
of the ridge will be well to our north, also keeping us from
realizing the true potential of the cold airmass as indicated by
the dewpoint. Expect low 30s across southeast Alabama, gradually
increasing to the southeast where upper 30s are forecast for Cross
city. With the little bit of wind expected, temperatures will most
likely feel about 5 degrees colder than they are.

Saturday and Saturday night will feature moderating temperatures
as a weak, low amplitude ridge builds in aloft and surface flow
veers east, and then southeast. Expect highs between the upper 50s
to middle 60s across the same northwest to southeast gradient
mentioned above. Overnight lows will be closer to seasonal
averages.

.Long Term [Sunday Through Thursday]...

Starting on Sunday, the broad upper-level trough will begin to
amplify as two shortwaves dive southeast out of the Four Corners
region and the Saskatchewan/Manitoba border. At the same time, a
weak southern stream anomaly will initiate Gulf cyclogenesis along
the TX/LA border which will eventually link up with the amplifying
northern stream trough and move through the Tri-State region late
Sunday night through Monday. This system will bring us our best
chance for rain in a while, with average accumulations between 1-2
inches expected, at least across the western half of the region. In
it's wake, cold Arctic high pressure will plunge southeast into the
region and likely bring us the coldest air of the season. Confidence
continues to increase that much of the region will experience lows
in the mid- to-upper 20s Tuesday night and possibly again on
Wednesday night.

.Marine...

Advisory level winds will be a bit delayed this afternoon, but are
still expected by this evening and will spread east through the
night. By midday tomorrow, advisory conditions will cease with on-
and-off cautionary level winds expected through Friday night.
Thereafter, winds and seas will fall to below headline levels
until our next, stronger frontal system approaches early next
week.

.Fire Weather...

A much drier air mass will arrive on Friday, and durations of low RH
may approach red flag criteria in SE AL during the afternoon.
However, the latest guidance has come in with higher RH values so
there is continued uncertainty as to whether red flag conditions
will develop. Therefore, we have maintained the Fire Weather Watch
for one more model cycle, and the watch should either be cancelled
or upgraded tonight. We did cancel the fire weather watch for Leon
and Wakulla Counties with greater certainty that RH criteria would
not be met, along with the possibility that ERC criteria would not
be met either. RH values will recover this weekend, with a wetting
rain expected Sunday Night into Monday. The next chance of red flag
conditions would be Tuesday or Wednesday behind the cold front.

.Hydrology...

With only light rain expected today over the western half of the
area, river levels will remain well below flood stage. The
stronger frontal system forecast to arrive late this weekend into
early next week has the potential to bring rainfall amounts on the
order of 1 to 2 inches to the region, though at this time the
highest amounts appear as though they will stay northwest, out of
the local river system.

&&

.Preliminary Point Temps/PoPs...

Tallahassee   36  54  34  62  44 /  10   0   0   0   0
Panama City   39  54  38  61  49 /  10   0   0   0  10
Dothan        30  50  31  57  39 /  10   0   0   0   0
Albany        32  52  30  58  40 /  10   0   0   0   0
Valdosta      37  55  34  61  43 /  10   0   0   0   0
Cross City    44  59  38  66  48 /  10   0   0   0  10
Apalachicola  39  56  42  61  50 /  10   0   0   0  10

&&

.TAE Watches/Warnings/Advisories...

FL...Freeze Watch from late Friday night through Saturday morning for
     Calhoun-Central Walton-Holmes-Inland Bay-Inland Walton-
     Jackson-Washington.

     Freeze Warning from 2 AM to 8 AM CST Friday for Central Walton-
     Holmes-Inland Walton-Jackson-Washington.

GA...Freeze Watch from late Friday night through Saturday morning for
     Baker-Calhoun-Clay-Dougherty-Early-Lee-Miller-Quitman-
     Randolph-Seminole-Terrell-Turner-Worth.

     Freeze Warning from 3 AM to 9 AM EST Friday for Baker-Calhoun-
     Clay-Dougherty-Early-Lee-Miller-Quitman-Randolph-Seminole-
     Terrell-Turner-Worth.

AL...Freeze Watch from late Friday night through Saturday morning for
     Coffee-Dale-Geneva-Henry-Houston.

     Freeze Warning from 2 AM to 8 AM CST Friday for Coffee-Dale-
     Geneva-Henry-Houston.

     Fire Weather Watch Friday afternoon for Coffee-Dale-Geneva-Henry-
     Houston.

GM...Small Craft Advisory until 10 AM EST Friday for Apalachee Bay-
     Coastal waters From Ochlockonee River to Apalachicola FL
     out to 20 NM-Coastal waters from Suwannee River to Keaton
     Beach FL out 20 NM-Coastal waters from Apalachicola to
     Destin FL out 20 NM-Waters from Suwannee River to
     Apalachicola FL from 20 to 60 NM-Waters from Apalachicola
     to Destin FL from 20 to 60 NM.

&&

NEAR TERM...LAMERS
SHORT TERM...HARRIGAN
LONG TERM...HARRIGAN
AVIATION...LAMERS
MARINE...HARRIGAN
FIRE WEATHER...LAMERS
HYDROLOGY...HARRIGAN

The office that day

Everything else NWS Tallahassee, FL issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Nov 14, 2:44 AM CSTFreeze WarningTAECoffee, Dale, Geneva, Henry, Houston28 hr
Nov 14, 9:30 AM CSTRip Current StatementTAEGulf14 hr

Nearby

Red Flag Warnings in Alabama, 2014Red Flag Warnings in Florida, 2014Every red flag warning in 2014

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.